Jump to content

Reading The Side Effects Of My New Med.....


Recommended Posts

The common side effects of Metoprolol Succinate:

Constipation; diarrhea; dizziness; dry mouth/eyes; gas; headache; heartburn; lightheadedness; mild drowsiness; muscle aches; nausea; stomach pain; trouble sleeping; unusual tiredness or weakness; vomiting

The severe side effects:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blue or unusually cold hands or feet; chest pain; fainting; hallucinations; mood or mental changes (eg, confusion, depression); pounding in the chest; severe dizziness or lightheadedness; shortness of breath; slow or irregular heartbeat; swelling of the arms, hands, and feet; vision changes; wheezing; yellowing of the skin or eyes

Is it just me, or does anyone else find it funny, and somewhat ironic, that the side effects of the med I have been prescribed to treat my POTS are pretty much the symptoms of POTS (minus 2 or so of the severe side effects). I'm here trying to not laugh too hard, as I've been having chest pain today (and laughing makes it worse)... Kind of absurd, too, I would say. I guess that I've been so miserable the past few days, I have to find something to laugh at.

Link to comment
Share on other sites

I know right???? I hate the side effects to the meds. Half the time I dont know what makes me feel worse. The POTS symptoms, or the dang side effects.

~Kelli

Link to comment
Share on other sites

You have to remember that these are being used "off label" for us! We are not the "normal" patient. Many of us have paradoxical reactions to drugs (i.e. Benadryl will wire us, or not make us sleepy.) This is one of the reasons that we are so hard to treat. Many of us are on drugs to both increase and lower our BP! I guess in our case, if we see no improvement in our screwed up system, or our symptoms are worse, that is not a drug we use. Very often, we take these meds in such small doses that doctors say that they cannot possibly do anything in our systems....don't believe that one! Until we get a more targeted therapy at the actual mechanisms of our dysfunction, we have to settle for using what works for other conditions.

Link to comment
Share on other sites

I know what you mean. A lot of medications have the same side effects of what we're already feeling! So it's hard to tell which is which, or if we're having a bad reaction from the meds or if it's just a 'bad day' for us. Crazy!

Link to comment
Share on other sites

Exactly! The side effects for the three drugs I take could all be construed as POTS symptoms...Sometimes you just have to laugh.

Hope everyone has a great weekend!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...